MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-15
Medical Device Problem Codes Deflation Problem (1149); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the circumflex (cx) into left mail (lm) with heavy calcification and mild tortuosity.The nc trek balloon catheter was advanced to the target lesion and inflated to 10 atmospheres (atm) and deflated without issue, and removed from the patient.After stent implantation, the balloon was re-advanced to the stented lesion.The balloon was inflated 4 more times to 10atm, but after the fourth inflation, the balloon failed to deflate.Multiple attempts to deflated the balloon with an indeflator were unsuccessful.Additionally a syringe was used to deflate the balloon.The balloon was pulled inflated into the aorta and was either partially or completed deflated in the aorta, then was able to be removed from the patient.There was no adverse patient effect and no clinically significant delay in the procedure.No additioinal information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017- incorrect removal.Visual, dimensional and functional inspections were performed on the returned device.The reported deflation issue could not be confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.It was reported that the balloon was pulled inflated into the aorta.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is unlikely that the reported violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issue.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16492108
Report Number2024168-2023-02285
Device Sequence Number20485938
Product Code LOX
UDI-Device Identifier08717648152078
UDI-Public08717648152078
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012453-15
Device Catalogue Number1012453-15
Device Lot Number21012G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight45 KG